Q&A
If you have any query about any medical problem get an answer from an expert

How to increase albumin level and decrease bilirubin level?

Answered by: Dr Sanjiv Saigal

Consultant Gastroenterologist,Sir Ganga Ram Hospital,New Delhi

Q. I am a 63 years old male suffering from cirrhosis of liver. How to increase albumin levels and decrease bilirubin levels? Also let me know a cure for ascites.

A.  I note from your case details that you are suffering from cirrhosis of liver. Ascites, low albumin and increased bilirubin reflect decompensation of cirrhosis. This is managed with a comprehensive medical treatment along with dietary plan.

The medicines are given to reduce portal hypertension (such as Propranolol), reduce ascites (such as Aldactone & Lasix), antibiotics (to prevent and treat infection) and multivitamins (to correct dietary deficiency). A low salt, high protein diet with fluid restriction is advisable.

You need to be under the care of a hepatologist, who can give you the proper guidance. If medical measures fail, then liver transplantation is the definitive treatment opinion.

A.  I note from your case details that you are suffering from cirrhosis of liver. Ascites, low albumin and increased bilirubin reflect decompensation of cirrhosis. This is managed with a comprehensive medical treatment along with dietary plan.

The medicines are given to reduce portal hypertension (such as Propranolol), reduce ascites (such as Aldactone & Lasix), antibiotics (to prevent and treat infection) and multivitamins (to correct dietary deficiency). A low salt, high protein diet with fluid restriction is advisable.

You need to be under the care of a hepatologist, who can give you the proper guidance. If medical measures fail, then liver transplantation is the definitive treatment opinion.

More from this section
More »

Q&A

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
-------------------------------- Advertisement -----------------------------------